Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 96, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 4, 2011, 7:58 PM EDT for 4 counties in Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2011, 7:58 PM EDT (23:58 UTC)
- Expired
- Jun 4, 2011, 8:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Coshocton County, OH, Guernsey County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 121 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 6:13 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 12.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2779 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WUUS51 KPBZ 042358 SVRPBZ OHC031-059-119-157-050045- /O.NEW.KPBZ.SV.W.0096.110604T2358Z-110605T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 758 PM EDT SAT JUN 4 2011 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO... GUERNSEY COUNTY IN EAST CENTRAL OHIO... SOUTHEASTERN COSHOCTON COUNTY IN EAST CENTRAL OHIO... SOUTHWESTERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO... * UNTIL 845 PM EDT * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PLAINFIELD...MOVING SOUTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST LAFAYETTE... CONESVILLE... PLAINFIELD... FERNCLIFF... NEWCOMERSTOWN... OTSEGO... BODEN... KIMBOLTON... BIRMINGHAM... CAMBRIDGE... SALT FORK STATE PARK... BYESVILLE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. && LAT...LON 4006 8123 3989 8159 4019 8192 4036 8172 TIME...MOT...LOC 2358Z 315DEG 25KT 4019 8175 $$
1 follow-up statement
701
WWUS51 KPBZ 050025
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
825 PM EDT SAT JUN 4 2011
OHC031-119-157-050035-
/O.CAN.KPBZ.SV.W.0096.000000T0000Z-110605T0045Z/
MUSKINGUM OH-COSHOCTON OH-TUSCARAWAS OH-
825 PM EDT SAT JUN 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR TUSCARAWAS...COSHOCTON AND
MUSKINGUM COUNTIES IS CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4012 8169 4021 8147 4011 8131 4005 8125
3989 8159
TIME...MOT...LOC 0025Z 303DEG 23KT 4010 8156
$$
OHC059-050045-
/O.CON.KPBZ.SV.W.0096.000000T0000Z-110605T0045Z/
GUERNSEY OH-
825 PM EDT SAT JUN 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR GUERNSEY COUNTY...
AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR KIMBOLTON...MOVING SOUTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KIMBOLTON... CAMBRIDGE... BIRMINGHAM...
SALT FORK STATE PARK... BYESVILLE...
OLD WASHINGTON...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR EAST CENTRAL OHIO AND SOUTHWESTERN PENNSYLVANIA AND
NORTHERN WEST VIRGINIA.
LAT...LON 4012 8169 4021 8147 4011 8131 4005 8125
3989 8159
TIME...MOT...LOC 0025Z 303DEG 23KT 4010 8156
$$
WOODRUMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:36 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 4:36 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 436 PM EDT SAT JUN 4 2011 .SYNOPSIS... A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. RAIN WILL MOVE SOUTH OF THE AREA BY SUNDAY AFTERNOON...WITH DRY CONDITIONS EXPECTED INTO TUESDAY. && .NEAR TERM /THROUGH SUNDAY/... UPDATE TO REDUCE POPS IN THE SOUTHEAST COUNTIES FOR EARLY THIS EVENING. A COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST DURING THE EVENING HOURS. CONSIDERING THE TIMING OF THE FRONT...THERE MAY NOT BE AS GREAT OF A CHANCE FOR SEVERE WEATHER DUE TO DIMINISHING INSTABILITY. HOWEVER...AREAS NORTH AND WEST OF A LINE FROM ZANESVILLE TO BEAVER AND FRANKLIN REMAIN IN THE SPC DAY 1 SLIGHT RISK FOR SEVERE WEATHER AS OF 20Z. WOULD NOT RULE OUT THE POSSIBILITY OF SOME STRONG TO SEVERE STORMS AS FAR SOUTH AS THE MASON-DIXON LINE. PRIMARY THREATS WILL BE DAMAGING WINDS AND/OR HAIL...WITH A VERY ISOLATED CHANCE OF A TORNADO. LOCATIONS SOUTH OF INTERSTATE 70 COULD STILL SEE A SHOWER SUNDAY MORNING...BUT CLEARING WILL MOVE IN FROM THE NORTH SUNDAY AFTERNOON. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SUNDAY...BUT WITH NO STRONG PUSH OF COLD AIR BEHIND THE FRONT...TEMPS SHOULD STILL BE A COUPLE OF DEGREES BELOW NORMAL. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE WILL DRIFT SOUTHEAST FROM MICHIGAN ACROSS THE EASTERN GREAT LAKES SUNDAY NIGHT AND REMAIN OVER THE AREA THROUGH MONDAY NIGHT. ALTHOUGH AN UPPER LEVEL HIGH WILL SIT OVER THE SOUTHEASTERN UNITED STATES...A SHORTWAVE SHOULD ROTATE ACROSS OHIO TUESDAY. RIGHT NOW...DO NOT THINK THERE WILL BE ENOUGH DEEP MOISTURE TO TRIGGER MUCH IN THE WAY OF ORGANIZED PRECIPITATION...BUT SOME ADDITIONAL CLOUD COVER SHOULD BE PRESENT. TEMPERATURES WILL BE A FEW DEGREES ABOVE SEASONAL NORMS DURING THE PERIOD. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... A WARM PERIOD FOR THE CWA IN THE LONG TERM WITH TEMPERATURES APPROACHING 90 ON WEDNESDAY. TEMPERATURES WILL BE JUST ABOVE NORMAL TUESDAY AND THEN SHOULD WARM TO 5 TO 10 DEGREES ABOVE NORMAL FOR THE LATTER HALF OF NEXT WEEK. A CHANCE OF SHOWERS AND THUNDERSTORMS THURSDAY AND FRIDAY AS LOW LEVEL MOISTURE INCREASES AND A COUPLE OF SHORTWAVES MOVE OVER THE TOP OF THE RIDGE. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... A FRONTAL BOUNDARY MOVING SOUTH THROUGH THE AREA THIS EVENING WILL TRIGGER ANOTHER ROUND OF SHOWERS AND THUNDERSTORM BETWEEN 02Z-08Z. THERE COULD BE A FEW SHOWERS AND THUNDERSTORMS WITH RESTRICTIONS LINGERING INTO THE MORNING HOURS AT MGW. OTHERWISE...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE TAF PERIOD. HIGH PRESSURE WILL BUILD IN LATER SUNDAY AND PROVIDE VFR CONDITIONS THROUGH THURSDAY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jun 4, 6:26 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 626 PM EDT SAT JUN 4 2011 OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-022-052230- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- 626 PM EDT SAT JUN 4 2011 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-WVZ023-041-052230- GARRETT-PRESTON-TUCKER- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-052230- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 626 PM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 4, 7:41 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
741 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL NEW PHILADELPHIA 40.49N 81.44W
06/04/2011 E1.00 INCH TUSCARAWAS OH PUBLIC
&&
EVENT NUMBER PBZ1100812
ASMITHLocal storm report, Jun 4, 7:49 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
749 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL DOVER 40.52N 81.47W
06/04/2011 E1.00 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
EVENT NUMBER PBZ1100813
ASMITHLocal storm report, Jun 4, 7:50 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL COSHOCTON 40.26N 81.85W
06/04/2011 E0.75 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ1100814
ASMITHLocal storm report, Jun 4, 7:52 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
752 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL DOVER 40.52N 81.47W
06/04/2011 E1.00 INCH TUSCARAWAS OH TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER PBZ1100813
ASMITHLocal storm report, Jun 4, 7:54 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
754 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL COSHOCTON 40.26N 81.85W
06/04/2011 E1.00 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ1100815
ASMITHLocal storm report, Jun 4, 7:55 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
755 PM EDT SAT JUN 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL COSHOCTON 40.26N 81.85W
06/04/2011 E0.75 INCH COSHOCTON OH PUBLIC
&&
EVENT NUMBER PBZ1100816
ASMITHThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:13 PM EDT | Special Weather Statement | PBZ | Carroll, Columbiana, Tuscarawas | 32 min |
| Jun 4, 6:44 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Tuscarawas | 61 min |
| Jun 4, 7:05 PM EDT | Special Weather Statement | PBZ | Coshocton | 25 min |
| Jun 4, 7:16 PM EDT | Tornado Warning | PBZ | Carroll, Harrison, Tuscarawas | 44 min |
| Jun 4, 7:19 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum, Tuscarawas | 41 min |
| Jun 4, 7:53 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Carroll, Coshocton, Guernsey, Harrison, Tuscarawas | 52 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.